Alert archive / New Mexico / Wind Advisories in 2023
Wind Advisory 40, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Apr 25, 2023, 3:22 AM MDT for 7 counties in New Mexico. It took effect at Apr 25, 2023, 11:00 AM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2023, 3:22 AM MDT (09:22 UTC)
- In effect from
- Apr 25, 2023, 11:00 AM MDT
- Expired
- Apr 25, 2023, 6:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, McKinley County, NM, Sandoval County, NM, Socorro County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 64 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 3187 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
079 WWUS75 KABQ 250922 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 322 AM MDT Tue Apr 25 2023 NMZ205-206-251800- /O.NEW.KABQ.WI.Y.0040.230425T1700Z-230426T0000Z/ West Central Plateau-West Central Mountains- 322 AM MDT Tue Apr 25 2023 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...West Central Mountains and West Central Plateau. * WHEN...From 11 AM this morning to 6 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Areas of blowing dust are expected. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MAA
2 follow-up statements
956 WWUS75 KABQ 251737 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1137 AM MDT Tue Apr 25 2023 NMZ207-260000- /O.EXA.KABQ.WI.Y.0040.000000T0000Z-230426T0000Z/ West Central Highlands- 1137 AM MDT Tue Apr 25 2023 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...West Central Highlands. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Areas of blowing dust are expected. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NMZ205-206-260000- /O.CON.KABQ.WI.Y.0040.000000T0000Z-230426T0000Z/ West Central Plateau-West Central Mountains- 1137 AM MDT Tue Apr 25 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...West Central Mountains and West Central Plateau. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Areas of blowing dust are expected. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 11
353 WWUS75 KABQ 252355 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 555 PM MDT Tue Apr 25 2023 NMZ205>207-260100- /O.EXP.KABQ.WI.Y.0040.000000T0000Z-230426T0000Z/ West Central Plateau-West Central Mountains-West Central Highlands- 555 PM MDT Tue Apr 25 2023 ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... Winds will continue to decrease through the evening, therefore the Wind Advisory will be allowed to expire. $$ 11
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 25, 12:06 AM MDT, 3 hours 16 minutes earlier.
Area forecast discussion, Apr 25, 12:06 AM MDT, 3 hours 16 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1206 AM MDT Tue Apr 25 2023 ...New AVIATION... .SYNOPSIS... Issued at 230 PM MDT Mon Apr 24 2023 Virga and isolated dry thunderstorms will be the rule through west-central and central NM this afternoon and Tuesday. Portions of northwestern NM will also see critical fire weather conditions Tuesday afternoon. The northeastern plains meanwhile will see a marginal chance for a stray strong to severe storm Tuesday afternoon and evening. This will precede an approaching storm system that will bring valley rain and high elevation snow to the northern mountains and northeastern plains Tuesday night through Wednesday. The Sangre de Cristo’s will only see very light snow accumulations of a dusting to an few inches through Wednesday. There may also be isolated slick travel conditions through high mountain passes. Strong northerly winds will accompany a cold front through eastern NM Wednesday, producing hazardous travel from crosswinds on I-40. This will transition to strong east canyon winds Wednesday evening for Albuquerque and Santa Fe. Conditions clear out Thursday before another strong backdoor front with cooler temperatures and strong northerly winds arrives Friday. && .SHORT TERM... (This evening through Tuesday night) Issued at 230 PM MDT Mon Apr 24 2023 An upper level shortwave approaching from the northwest today will interact with sufficient mid level moisture, daytime heating, steep lapse rates, and marginal MLCAPE to produce isold to sct high-based showers and storms. Steering flow is toward the east and southeast around 20 kt. DCAPE values near 500 J/kg will support strong and erratic downburst winds. Dry lightning strikes have been shown by the latest NLDN as well. A few storms across northeast and east central NM may produce greater rainfall rates later today where deeper low level moisture is in place. Models shows SHRA lingering well into the night as the base of the shortwave slides overhead. Low stratus will shift back into far eastern NM overnight with perhaps some localized fog near the TX border. Min temps will trend warmer with more cloud cover and persistent mixing in many places. Tuesday will be a more dynamic day as a well-defined upper level low shifts southeast into northern NM. Northwest winds aloft strengthen and force a very dry Pacific cold front into western NM. Guidance continues to show low-end Wind Advisory speeds in the wake of the front from near Gallup across the Cont Dvd to the RGV by mid day. The front then serves as focus for additional SHRA/TS within central and eastern NM. This activity will again be mostly dry near the RGV with gusty and erratic winds. Moist low-level return flow across northeast NM will interact with the strong Pacific front approaching from the west, improving upper diffluence ahead of the upper low, steep mid-level lapse rates, and MUCAPE near 1200 J/kg to increase the potential for some strong to severe storms. SPC highlighted a marginal risk for Colfax, Union, Harding and Quay counties. Models continue squeezing out much needed QPF in excess of 0.50" for Union County thru Tuesday night. The next backdoor cold front will begin sliding south thru eastern NM by Wednesday morning with widespread low stratus east of the Pecos River Valley. && .LONG TERM... (Wednesday through Sunday) Issued at 230 PM MDT Mon Apr 24 2023 By the start of the long term period on Wednesday, the 556dm H5 upper low will quickly cross NW-SE over far northeastern NM. A cold front moving down from CO into eastern NM will follow in its wake, cooling temperatures rapidly. Surface temperatures look to be cold enough to allow for snow to reach the ground through far northeastern NM Wednesday morning. Little to no accumulation is expected however, except at the higher elevations of the Sangre de Cristo Mountains. At worst, there will be isolated slick winter travel conditions through the high mountain passes and Raton Pass Wednesday morning. CAA behind the cold front will continue through the day, dropping high temperatures 15F to 20F from Tuesday’s forecast through the eastern plains. Strong northerly winds are also forecast to gust 40 to 50 mph creating strong crosswinds on east-to-west oriented highways, including I-40 from the TX border to Clines Corners. The upper low exits into TX/OK taking with it the shower activity over northeastern NM by Wednesday evening. The backdoor front will surge westward through the gaps of the central mountain chain at this time, bringing a strong gap wind to Albuquerque and Santa Fe. Winds taper off heading into Thursday. Temperatures rebound Thursday with modest northwest flow remaining over the state. Friday sees a potent backdoor front surge through the eastern plains again early Friday bringing strong northerly winds and showers to northeastern NM. It will almost feel like a repeat of Wednesday’s forecast. High temperatures will again fall 10F to 15F behind this front through eastern NM, with some potential for the forecast to trend colder as this event gets closer. This front looks to also bring an east canyon wind through the gaps of the central mountain chain Friday evening. Weather conditions look to calm and warm back up this weekend as a ridge of high pressure begins to build in from the west. && .AVIATION... (06Z TAFS) Issued at 1145 PM MDT Mon Apr 24 2023 Mesoscale models depict the coverage of gusty rain showers becoming gradually more isolated through the late night hours with cells lingering longest near the CO border. An approaching low pressure system and a Pacific cold front diving southeastward through the forecast area will produce another round of scattered to isolated light rain showers and thunderstorms on Tuesday and Tuesday night, except for numerous cells along and east of the Sangre de Cristo Mountains. The front is forecast to push through Albuquerque and Santa Fe during the late afternoon and early evening Tuesday. Dry and hybrid wet/dry microburst will be common on Tuesday with gusts potentially reaching over 45 kt. Cells will have larger wetting footprints across northeast and east central areas, where some storms may turn severe with the potential for large hail and damaging winds. Prevailing winds will commonly gust out of the west and northwest on Tuesday at speeds from 30 to 45 kt, except for lighter winds across the far eastern plains. The upper low will pass southeastward over northeast NM Tuesday night into Wednesday morning with accumulating snow and mountain obscurations mainly in the mountains near the CO border, including KRTN and Capulin. && .FIRE WEATHER... Issued at 230 PM MDT Mon Apr 24 2023 ...POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS OVER NORTHWEST AREAS ON TUESDAY... There was little change today in the 7 day outlook. Confidence was not high enough to upgrade the current Fire Wx Watch or to add more zones farther east for Tuesday. A Pacific cold front will advance southeastward across western NM Tuesday with low humidity, strong northwest winds, and marginal critical fire weather. MinRH values are borderline critical and RFTI grids trended toward a bit less coverage of critical across the west. Farther east toward the RGV and central mt chain, high-based showers and some dry storms may develop again Tuesday ahead of the Pacific cold front. Wednesday trends cooler all areas in the wake of an upper level low moving into the TX/OK panhandles. Northeast NM has a good chance to see wetting rain beneath this system and some spots around Union County may pick up more than 0.50". Northwest flow will remain in place Thursday with warmer temps and lighter winds. A potent backdoor cold front is still on target to race south across eastern NM Friday with colder temps and very strong north winds. A quiet pattern may return for the weekend as a ridge of high pressure builds over the region. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 69 39 63 34 / 20 30 5 5 Dulce........................... 58 33 61 26 / 20 30 10 10 Cuba............................ 61 36 63 30 / 30 30 20 0 Gallup.......................... 70 34 66 27 / 20 30 5 0 El Morro........................ 65 36 62 29 / 30 50 20 5 Grants.......................... 70 33 66 27 / 20 30 20 0 Quemado......................... 69 37 66 29 / 20 20 40 20 Magdalena....................... 68 43 69 36 / 40 30 30 10 Datil........................... 66 36 65 31 / 30 20 20 20 Reserve......................... 74 31 72 30 / 10 10 5 5 Glenwood........................ 78 39 77 40 / 5 5 0 0 Chama........................... 49 30 54 24 / 20 30 30 30 Los Alamos...................... 60 41 63 35 / 30 30 50 5 Pecos........................... 63 38 62 32 / 30 30 60 20 Cerro/Questa.................... 54 34 56 30 / 30 20 50 50 Red River....................... 46 28 48 24 / 40 30 70 60 Angel Fire...................... 54 25 54 23 / 40 40 60 50 Taos............................ 63 31 62 26 / 20 20 40 30 Mora............................ 60 36 61 30 / 30 30 50 20 Espanola........................ 69 39 69 34 / 20 30 30 5 Santa Fe........................ 61 41 63 34 / 30 40 60 10 Santa Fe Airport................ 68 38 66 33 / 30 30 40 10 Albuquerque Foothills........... 69 49 70 41 / 40 30 30 10 Albuquerque Heights............. 71 46 72 41 / 30 30 30 10 Albuquerque Valley.............. 75 42 75 37 / 30 30 30 5 Albuquerque West Mesa........... 73 45 73 39 / 30 30 30 5 Belen........................... 77 43 76 36 / 30 30 30 10 Bernalillo...................... 70 44 73 38 / 30 30 30 5 Bosque Farms.................... 75 39 75 34 / 30 30 30 10 Corrales........................ 72 43 74 38 / 30 30 30 5 Los Lunas....................... 75 40 75 34 / 30 30 30 10 Placitas........................ 67 46 70 39 / 40 30 40 10 Rio Rancho...................... 69 46 72 39 / 30 30 30 5 Socorro......................... 79 45 78 41 / 40 30 20 10 Sandia Park/Cedar Crest......... 65 41 64 35 / 40 40 50 10 Tijeras......................... 65 43 67 37 / 40 30 40 10 Edgewood........................ 66 41 67 34 / 30 30 50 20 Moriarty/Estancia............... 68 34 68 31 / 30 30 40 20 Clines Corners.................. 66 37 64 31 / 30 30 50 20 Mountainair..................... 68 41 67 34 / 40 40 40 20 Gran Quivira.................... 67 42 68 35 / 40 40 40 30 Carrizozo....................... 72 47 73 42 / 50 30 30 20 Ruidoso......................... 67 41 67 38 / 30 30 20 20 Capulin......................... 55 34 62 31 / 70 30 60 80 Raton........................... 61 32 66 31 / 50 20 50 70 Springer........................ 66 36 68 32 / 30 20 40 50 Las Vegas....................... 67 38 65 31 / 20 20 60 20 Clayton......................... 61 39 67 36 / 70 30 70 80 Roy............................. 61 40 68 36 / 40 20 40 50 Conchas......................... 71 45 77 41 / 30 30 30 40 Santa Rosa...................... 63 44 74 40 / 40 30 40 30 Tucumcari....................... 69 44 77 42 / 40 30 30 60 Clovis.......................... 66 42 78 43 / 30 30 30 50 Portales........................ 66 43 80 44 / 20 30 30 40 Fort Sumner..................... 64 43 79 42 / 40 30 30 40 Roswell......................... 71 48 85 48 / 30 30 20 10 Picacho......................... 70 46 77 44 / 30 20 10 10 Elk............................. 70 44 74 42 / 30 20 5 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Tuesday afternoon through Tuesday evening for NMZ101-105. && SHORT TERM...42 LONG TERM....24 AVIATION...44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 8:45 AM MDT | River Flood Advisory | ABQ | Rio Arriba | 10 days |
| Apr 25, 9:03 AM MDT | River Flood Advisory | ABQ | Rio Arriba | 8 days |
| Apr 25, 1:12 PM MDT | Winter Weather Advisory | ABQ | Colfax, Union | 26 hr |
| Apr 25, 1:37 PM MDT | Special Weather Statement | ABQ | Union | 23 min |
| Apr 25, 1:42 PM MDT | Special Weather Statement | ABQ | Union | 33 min |
| Apr 25, 1:54 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 66 min |
| Apr 25, 2:12 PM MDT | Special Weather Statement | ABQ | Bernalillo | 33 min |
| Apr 25, 2:18 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 41 min |
| Apr 25, 2:41 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 64 min |
| Apr 25, 2:52 PM MDT | Special Weather Statement | ABQ | Union | 38 min |
| Apr 25, 3:20 PM MDT | Special Weather Statement | ABQ | Santa Fe | 40 min |
Nearby
Wind Advisories in New Mexico, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.